Alert archive / South Dakota / Wind Chill Warnings in 2009

Wind Chill Warning 1, NWS Aberdeen, SD

January 14, 200912 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind chill warning at Jan 14, 2009, 5:30 AM CST for 12 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Jan 14, 2009, 6:20 AM CST. It was in force for 8 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 14, 2009, 5:30 AM CST (11:30 UTC)
In effect from
Jan 14, 2009, 6:20 AM CST
Expired
Jan 14, 2009, 2:00 PM CST
In force
8 hr
Issued by
NWS Aberdeen, SD

Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Edmunds County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, McPherson County, SD, Roberts County, SD, Spink County, SD

The radar

The Aberdeen radar (KABR), 70 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 14, 8:53 AM CSTEXTR WIND CHILL -40Aberdeen, SD
Jan 14, 9:14 AM CSTEXTR WIND CHILL -40Wheaton, MN
Jan 14, 9:15 AM CSTEXTR WIND CHILL -4010 W Long Lake, SDSAND LAKE RAWS SITE
Jan 14, 9:56 AM CSTEXTR WIND CHILL -43Sisseton, SD
Jan 14, 10:34 AM CSTEXTR WIND CHILL -467 N Roy Lake State Park, SDMARSHALL COUNTY RAWS SITE
Jan 14, 10:35 AM CSTEXTR WIND CHILL -42South Shore, SD
Jan 14, 10:53 AM CSTEXTR WIND CHILL -37Watertown, SD
Jan 14, 11:56 AM CSTEXTR WIND CHILL -42Ortonville, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 11.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2009-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2009-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 422 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
422 m²/s²
0-3 km storm-relative helicity
548 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KABR 141130
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
530 AM CST WED JAN 14 2009

...BITTERLY COLD WIND CHILLS TODAY...

.HIGH PRESSURE WILL BUILD SOUTH INTO THE REGION TODAY AND BRING
ARCTIC COLD TEMPERATURES ALONG WITH BREEZY WINDS. DANGEROUSLY COLD
WIND CHILL VALUES WILL BE HAD THROUGHOUT THE DAY.

MNZ039-046-SDZ005>008-010-011-018>023-141600-
/O.NEW.KABR.WC.W.0001.090114T1130Z-090114T1600Z/
/O.EXT.KABR.WC.Y.0003.000000T0000Z-090115T0200Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...REDFIELD...
CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
530 AM CST WED JAN 14 2009

...WIND CHILL WARNING IN EFFECT UNTIL 10 AM CST THIS MORNING...
...WIND CHILL ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. THE
WIND CHILL ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CST THIS EVENING. 

BITTERLY COLD AIR TEMPERATURES COMBINED WITH NORTH WINDS FROM 10
TO 25 MPH WILL CREATE WIND CHILL VALUES IN THE 35 TO 45 BELOW ZERO
RANGE. BY LATE THIS MORNING...WIND SPEEDS WILL BEGIN TO DECREASE
SLIGHTLY AND WIND CHILL VALUES WILL FALL BACK INTO THE 25 TO 35
BELOW ZERO RANGE.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

SDZ003-004-009-015>017-033>037-045-048-051-141600-
/O.CON.KABR.WC.Y.0003.000000T0000Z-090115T0200Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-FAULK-STANLEY-SULLY-HUGHES-
HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FAULKTON...FORT PIERRE...ONIDA...
PIERRE...HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
530 AM CST WED JAN 14 2009 /430 AM MST WED JAN 14 2009/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST /7 PM
MST/ THIS EVENING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/
THIS EVENING. 

BITTERLY COLD AIR TEMPERATURES COMBINED WITH NORTH WINDS FROM 10
TO 20 MPH WILL CREATE WIND CHILL VALUES IN THE 25 TO 35 BELOW
RANGE TODAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
TMT
3 follow-up statements
000 
WWUS43 KABR 141222 CCA
WSWABR

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ABERDEEN SD
620 AM CST WED JAN 14 2009

...BITTERLY COLD WIND CHILLS TODAY...

.HIGH PRESSURE WILL BUILD SOUTH INTO THE REGION TODAY AND BRING
ARCTIC COLD TEMPERATURES ALONG WITH BREEZY WINDS. DANGEROUSLY COLD
WIND CHILL VALUES WILL BE HAD THROUGHOUT THE DAY.

MNZ039-046-SDZ005>008-010-011-018>023-141700-
/O.COR.KABR.WC.W.0001.090114T1220Z-090114T1600Z/
/O.COR.KABR.WC.Y.0003.000000T0000Z-090115T0200Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...REDFIELD...
CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
620 AM CST WED JAN 14 2009

...WIND CHILL WARNING IN EFFECT UNTIL 10 AM CST THIS MORNING...
...WIND CHILL ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. THE
WIND CHILL ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CST THIS EVENING. 

BITTERLY COLD AIR TEMPERATURES COMBINED WITH NORTH WINDS FROM 10
TO 25 MPH WILL CREATE WIND CHILL VALUES IN THE 35 BELOW TO 45
BELOW ZERO RANGE. BY LATE THIS MORNING...WIND SPEEDS WILL BEGIN TO
DECREASE SLIGHTLY AND WIND CHILL VALUES WILL FALL BACK INTO THE 25
BELOW TO 35 BELOW ZERO RANGE.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

SDZ003-004-009-015>017-033>037-045-048-051-141700-
/O.COR.KABR.WC.Y.0003.000000T0000Z-090115T0200Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-FAULK-STANLEY-SULLY-HUGHES-
HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FAULKTON...FORT PIERRE...ONIDA...
PIERRE...HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
620 AM CST WED JAN 14 2009 /520 AM MST WED JAN 14 2009/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST /7 PM
MST/ THIS EVENING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/
THIS EVENING. 

BITTERLY COLD AIR TEMPERATURES COMBINED WITH NORTH WINDS FROM 10
TO 20 MPH WILL CREATE WIND CHILL VALUES IN THE 25 BELOW TO 35
BELOW RANGE TODAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SEVERE WINTER WEATHER. 

$$
TMT/TDK
000 
WWUS43 KABR 141600
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1000 AM CST WED JAN 14 2009

...BITTERLY COLD WIND CHILLS WILL CONTINUE INTO THE AFTERNOON...

.HIGH PRESSURE BUILDING INTO THE REGION TODAY IS RESPONSIBLE FOR ARCTIC
COLD TEMPERATURES ON A STIFF NORTH BREEZE. DANGEROUSLY COLD WIND
CHILL VALUES WILL BE HAD THROUGHOUT THE DAY.

MNZ039-046-SDZ005>008-010-011-018>023-150000-
/O.EXT.KABR.WC.W.0001.000000T0000Z-090114T2000Z/
/O.EXT.KABR.WC.Y.0003.000000T0000Z-090115T0200Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...REDFIELD...
CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
1000 AM CST WED JAN 14 2009

...WIND CHILL WARNING NOW IN EFFECT UNTIL 2 PM CST THIS
AFTERNOON...
...WIND CHILL ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM CST THIS EVENING...

THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL 2 PM CST THIS
AFTERNOON. THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 2 PM
THIS AFTERNOON TO 8 PM CST THIS EVENING. 

BITTERLY COLD AIR TEMPERATURES COMBINED WITH NORTH WINDS FROM
10 TO 25 MPH WILL CREATE WIND CHILL VALUES IN THE 35 BELOW TO
45 BELOW ZERO RANGE. DURING THE LATE MORNING AND EARLY
AFTERNOON...WINDS WILL CONTINUE TO DECREASE AND WIND CHILL VALUES
WILL INCREASE BACK INTO THE 25 BELOW TO 35 BELOW ZERO RANGE.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

SDZ003-004-009-015>017-033>037-045-048-051-150000-
/O.CON.KABR.WC.Y.0003.000000T0000Z-090115T0200Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-FAULK-STANLEY-SULLY-HUGHES-
HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FAULKTON...FORT PIERRE...ONIDA...
PIERRE...HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
1000 AM CST WED JAN 14 2009 /900 AM MST WED JAN 14 2009/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST /7 PM
MST/ THIS EVENING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/
THIS EVENING. 

BITTERLY COLD AIR TEMPERATURES COMBINED WITH NORTH WINDS FROM
10 TO 20 MPH WILL CREATE WIND CHILL VALUES IN THE 25 BELOW TO
35 BELOW RANGE TODAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SEVERE WINTER WEATHER.

$$

CONNELLY
000 
WWUS43 KABR 142022
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
222 PM CST WED JAN 14 2009

...BITTERLY COLD WIND CHILLS WILL CONTINUE INTO THE EVENING...

.HIGH PRESSURE SPREAD ACROSS THE REGION IS RESPONSIBLE BITTERLY
COLD TEMPERATURES AND A STIFF NORTH BREEZE. DANGEROUSLY COLD WIND
CHILL VALUES WILL CONTINUE INTO THE EVENING.

MNZ039-046-SDZ007-008-011-021-150200-
/O.EXP.KABR.WC.W.0001.000000T0000Z-090114T2000Z/
/O.UPG.KABR.WC.Y.0003.000000T0000Z-090115T0200Z/
/O.NEW.KABR.WC.W.0002.090114T2022Z-090115T0200Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-GRANT-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...MILBANK
222 PM CST WED JAN 14 2009

...WIND CHILL WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. 

BITTERLY COLD AIR TEMPERATURES COMBINED WITH NORTH BREEZE WILL
CONTINUE TO PRODUCE WIND CHILL VALUES BETWEEN 35 AND 40 DEGREES
BELOW. 

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

SDZ005-006-010-018>020-022-023-150200-
/O.EXP.KABR.WC.W.0001.000000T0000Z-090114T2000Z/
/O.CON.KABR.WC.Y.0003.000000T0000Z-090115T0200Z/
MCPHERSON-BROWN-EDMUNDS-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
REDFIELD...CLARK...WATERTOWN...CASTLEWOOD...CLEAR LAKE
222 PM CST WED JAN 14 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...

THE WIND CHILL WARNING IS NO LONGER IN EFFECT. A WIND CHILL
ADVISORY IS IN EFFECT UNTIL 8 PM CST THIS EVENING.

A STIFF NORTH BREEZE AND ARCTIC CHILL WILL RESULT IN WIND CHILL
VALUES OF 20 TO 30 DEGREES BELOW ZERO THROUGH THE EVENING HOURS.
WINDS WILL BECOME CALM OVERNIGHT.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

SDZ003-004-009-015>017-033>037-045-048-051-150200-
/O.CON.KABR.WC.Y.0003.000000T0000Z-090115T0200Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-FAULK-STANLEY-SULLY-HUGHES-
HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FAULKTON...FORT PIERRE...ONIDA...
PIERRE...HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
222 PM CST WED JAN 14 2009 /122 PM MST WED JAN 14 2009/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST /7 PM
MST/ THIS EVENING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/
THIS EVENING. 

BITTERLY COLD AIR TEMPERATURES COMBINED WITH NORTH WINDS FROM
10 TO 20 MPH WILL CREATE WIND CHILL VALUES IN THE 25 BELOW TO
35 BELOW RANGE TODAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SEVERE WINTER WEATHER.

$$

CONNELLY

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill warning went out at Jan 14, 3:40 AM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Jan 14, 3:40 AM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
340 AM CST WED JAN 14 2009

.SHORT TERM...TODAY THROUGH FRIDAY
YESTERDAYS LOW PRESSURE SYSTEM WHICH BROUGHT SNOW HAS MOVED SOUTH
INTO IOWA AS ATTENTION TURNS TO THE ARCTIC HIGH PRESSURE SYSTEM
MOVING SOUTH INTO THE REGION FROM CANADA. STILL AN ABUNDANCE OF
CLOUDS ACROSS THE REGION WITH RADARS/OBS CONFIRMING FLURRIES
ACROSS A GOOD PORTION OF THE AREA. WILL KEEP MENTION OF FLURRIES
IN THE FORECAST THROUGH 15Z. THE ENTIRE CWA EXCEPT FOR THE FAR
SOUTHWEST COUNTIES ARE EXPERIENCING WIND CHILL ADVISORY CRITERIA
AT THIS TIME...WITH READINGS FROM 25 TO 35 BELOW ZERO. WILL KEEP
THE WIND CHILL HEADLINES GOING THROUGH THIS EVENING. AFTER
02Z...WINDS ARE EXPECTED TO DROP OFF TO LIGHT/VARIABLE AS THE HIGH
BEGINS TO CENTER ITSELF OVER THE AREA. WILL HAVE TO KEEP A CLOSE
EYE ON WIND SPEEDS AND TEMPS THIS MORNING AS A FEW LOCATIONS MAY
SNEAK INTO WIND CHILL WARNING CRITERIA WITH READINGS FROM 35 TO AS
MUCH AS 40 BELOW ZERO. IN FACT...A FEW OBS ARE ALREADY SHOWING
THIS ACROSS NORTHEASTERN SD BUT WILL STICK WITH THE ADVISORY FOR
NOW AS THIS IS OCCURRING IN ISOLATED LOCATIONS AND WIND SPEEDS
SHOULD COME DOWN ABOUT 5 MPH OVER THE NEXT FEW HOURS.

HIGH PRESSURE WILL CONTINUE TO MOVE SOUTH TODAY AND BRING CLEARING
SKIES FROM NORTH TO SOUTH. AFTER DARK WINDS WILL BECOME LIGHT AS
THE HIGH MOVES OVERHEAD. WIDESPREAD 20S BELOW ZERO EXPECTED
TONIGHT AND WOULD NOT BE SURPRISED IF FAVORED COLD SPOTS REACH 30
BELOW ZERO...ABERDEEN BEING ONE OF THEM. HIGH PRESSURE WILL REMAIN
IN THE AREA THROUGH THURSDAY EVENING...KEEPING THE ARCTIC AIR IN
PLACE. HIGHS ON THURSDAY WILL ONCE AGAIN BE BELOW ZERO ACROSS THE
EASTERN CWA. IN FACT...MUCH OF THE EASTERN CWA WILL NOT SEE TEMPS
ABOVE ZERO UNTIL SOMETIME FRIDAY MORNING.

AS THE HIGH MOVES EAST THURSDAY NIGHT...GOOD SHOT OF WAA SPREADS
ACROSS THE CWA AND SHOULD SEE STEADY OR SLOWING RISING TEMPS
OVERNIGHT AND INTO FRIDAY MORNING. DID JUST THIS IN THE HOURLY
TEMP GRIDS. MAV GUIDANCE ALSO SHOWING WARMING TEMPS THURSDAY
NIGHT. FRIDAY HIGHS RATHER TOUGH AS WARMER 850MB TEMPS SPREAD OVER
THE AREA...BUT WILL BE FIGHTING A DEEP SNOW PACK ACROSS MUCH OF
THE REGION. IT DOES APPEAR A RECOVERY IS IN PLACE AS TEMPS SHOULD
REACH THE 20S AND 30S WEST OF THE JAMES RIVER...WITH COOLER TEENS
ACROSS THE FAR EASTERN CWA. THIS NEEDS TO BE WATCHED THOUGH AS
GUIDANCE SHOWING EVEN THE FAR EAST WARMING INTO THE 20S BY FRIDAY.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY
TEMPERATURES ARE EXPECTED TO BE THE MAIN CHALLENGE IN THE EXTENDED
FORECAST. MEANWHILE...THE LONG WAVE PATTERN WILL HOLD ONTO ITS
CURRENT POSITIVE PNA LOOK...BUT SHOULD SHIFT A BIT EAST AND ALSO
GO THROUGH SOME WEAKENING TOWARD THE END OF THE PERIOD AS ENERGY
COMES OFF THE PACIFIC AND BASHES THE WESTERN CONUS RIDGE DOWN.

A CLIPPER IS SILL EXPECTED TO DIVE INTO THE BACKSIDE OF THE
EASTERN CONUS TROF ON FRIDAY NIGHT AND SATURDAY AND THIS SYSTEM
COULD STILL BRING SOME LIGHT SNOW TO THE NORTHEASTERN CWA...BUT
CHANCES FOR MEASURABLE STILL DONT LOOK ALL THAT PROMISING...SO
SLIGHT CHANCE POPS WILL CONTINUE. THE REMAINDER OF THE EXTENDED
SHOULD FEATURE LITTLE OR NO PCPN.

TEMPERATURE-WISE...AS UPPER RIDGE BUILDS EAST WE SHOULD SEE A
GRADUAL WARM UP...BUT FIGURING OUT JUST HOW WARM IS THE BIG
QUESTION. H85 TEMPS RECOVER NICELY...ESPECIALLY EARLY NEXT WEEK AS
DOWN SLOPING FLOW DEVELOPS ACROSS THE WESTERN HIGH PLAINS/EASTERN
SLOPES OF THE ROCKIES. STEPPING BACKWARD A BIT...FOR THIS UPCOMING
WEEKEND IT APPEARS THAT SUNDAY WILL BE THE BETTER MIXING DAY AND
TEMPERATURES COULD PROVE RELATIVELY MILD...ESPECIALLY OVER THE
SOUTHWEST CWA WHERE SNOWFIELD IS THINNING OR NONEXISTENT.

&&

.AVIATION...
OVERALL VFR CONDITIONS CAN BE EXPECTED THROUGH THE NEXT 12-18
HOURS EXCEPT FOR SOME MVFR VSBYS DUE TO LIGHT SNOW THIS MORNING.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND CHILL ADVISORY UNTIL 8 PM CST /7 PM MST/ THIS EVENING FOR
     BUFFALO-CAMPBELL-CORSON-DEWEY-HUGHES-JONES-LYMAN-POTTER-
     STANLEY-SULLY-WALWORTH.

     WIND CHILL ADVISORY UNTIL 8 PM CST THIS EVENING FOR BROWN-CLARK-
     CODINGTON-DAY-DEUEL-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HYDE-
     MARSHALL-MCPHERSON-ROBERTS-SPINK.

MN...WIND CHILL ADVISORY UNTIL 8 PM CST THIS EVENING FOR BIG STONE-
     TRAVERSE.

&&

SHORT TERM...TMT
LONG TERM...TDK
AVIATION...TDK

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jan 14, 3:54 AM CST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
354 AM CST WED JAN 14 2009

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-151000-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
354 AM CST WED JAN 14 2009 /254 AM MST WED JAN 14 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

BITTERLY COLD WIND CHILLS RANGING FROM 25 TO 35 BELOW ZERO WILL
OCCUR ACROSS THE REGION TODAY. A WIND CHILL ADVISORY IS IN EFFECT
FOR TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

TMT

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 7:47 PM CSTWind Chill AdvisoryABRBrown, Buffalo, Campbell, Clark, Codington, Corson and 20 more24 hr
Jan 14, 2:22 PM CSTWind Chill WarningABRDay, Grant, Marshall, Roberts6 hr

Nearby

Wind Chill Warnings in South Dakota, 2009Wind Chill Warnings in Minnesota, 2009Every wind chill warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.